Alert archive / Indiana / Small Craft Advisories in 2011
Small Craft Advisory 18, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Mar 12, 2011, 10:13 PM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2011, 10:13 PM EST (03:13 UTC)
- Expired
- Mar 13, 2011, 3:56 PM EDT
- In force
- 17 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
650 WHUS73 KIWX 130313 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1013 PM EST SAT MAR 12 2011 LMZ043-046-131115- /O.EXP.KIWX.GL.W.0022.000000T0000Z-110313T0300Z/ /O.NEW.KIWX.SC.Y.0018.110313T0313Z-110313T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1013 PM EST SAT MAR 12 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT SUNDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT SUNDAY. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS: NORTHWEST WINDS 15 TO 25 KNOTS...DIMINISHING SUNDAY. * WAVES: 5 TO 8 FEET SUBSIDING TO 2 TO 4 FEET SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
3 follow-up statements
501 WHUS73 KIWX 130900 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 500 AM EDT SUN MAR 13 2011 LMZ043-046-131700- /O.EXT.KIWX.SC.Y.0018.000000T0000Z-110313T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 500 AM EDT SUN MAR 13 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING. * WINDS: NORTHWEST WINDS 10 TO 20 KNOTS WILL GRADUALLY DIMINISH TODAY. * WAVES: AROUND 6 FEET THIS MORNING WILL DECREASE TO UNDER 4 FEET BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
366 WHUS73 KIWX 131405 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1005 AM EDT SUN MAR 13 2011 LMZ043-046-132200- /O.CON.KIWX.SC.Y.0018.000000T0000Z-110313T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1005 AM EDT SUN MAR 13 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * WINDS: NORTHWEST WINDS 10 TO 15 KNOTS. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
689 WHUS73 KIWX 131956 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 356 PM EDT SUN MAR 13 2011 LMZ043-046-132100- /O.CAN.KIWX.SC.Y.0018.000000T0000Z-110313T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 356 PM EDT SUN MAR 13 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. NORTHWEST WINDS WILL CONTINUE TO DIMINISH THIS EVENING. WAVES WILL ALSO CONTINUE TO SUBSIDE. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Mar 12, 6:28 PM EST, 3 hours 45 minutes earlier.
Area forecast discussion, Mar 12, 6:28 PM EST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 628 PM EST SAT MAR 12 2011 .AVIATION... A FEW LARGE HOLES HAVE DEVELOPED IN CLOUD COVER WITH BOTH TAF SITES SEEING VFR AT ISSUANCE. KSBN WILL SEE SCT CLOUDS FOR A FEW HOURS BEFORE BKN TO OVC DECK MOVES BACK IN. UPSTREAM CIGS SUGGEST THIS WILL BE MVFR DECK. KFWA MAY SEE SOME BKN MVFR CIGS EARLY BASED ON IMMEDIATE UPSTREAM OBS SO INCLUDED A TEMPO GROUP FOR THIS. OTHERWISE SOME CLEARING MAY WORK IN LATE EVENING WITH OPEN AREAS SEEN IN SATELLITE. EXPECT THIS TO FILL BACK IN OVERNIGHT AS MORE DENSE CLOUD COVER SETTLES SOUTH. WINDS WILL DIMINISH EARLY THIS EVENING. && .SHORT TERM... TONIGHT THROUGH SUNDAY NIGHT. MID LEVEL SUBSIDENCE WILL BE ON THE INCREASE OVER NEXT SEVERAL HOURS AS STRONG VORT MAX ACROSS THE GREAT LAKES REGION SHIFTS OFF TO THE EAST. THIS VORT MAX SHOULD TEND TO TRANSITION MORE TO AN OPEN WAVE TONIGHT...ALLOWING FOR CONTINUED SLOW FILLING OF SFC LOW PRESSURE ACROSS NORTHERN LOWER MICHIGAN. DESPITE SLOW FILLING THIS AFTERNOON...WINDS ACROSS THE AREA HAVE BEEN NUDGING UP AGAINST WIND ADVISORY CRITERIA WITH A PERIOD OF VERY GUSTY WINDS EARLY THIS AFTERNOON LIKELY ENHANCED BY STRONGEST ISALLOBARIC CONTRIBUTION...AND OVER PAST HOUR RENEWED STRONG GUSTS TO AROUND 40 MPH HAVE BEEN NOTED DUE TO DEEPENING MIXED LAYER UNDER COLD ADVECTION. WILL NOT ISSUE ANY WIND HEADLINES WITH GUSTS EXPECTED TO TOP OUT AROUND 40 MPH NEXT FEW HOURS BEFORE DIMINISHING. ANOTHER SHEARED VORT MAX UPSTREAM FROM EASTERN SOUTH DAKOTA INTO CENTRAL IOWA WILL SLIDE SOUTHEAST OVERNIGHT RESULTING IN RENEWED LOW LEVEL COLD ADVECTION. STRATOCU CURRENTLY ACROSS THE AREA SHOULD TEND TO EXHIBIT SOME DIURNAL DEPENDENCY AND DIMINISH EARLY THIS EVENING. DID INDICATE SOME INCREASE IN CLOUDS AGAIN OVERNIGHT TO ACCOUNT FOR POSSIBILITY OF STRATOCU REDEVELOPING OR SHIFTING SOUTHWARD AS BAROCLINIC ZONE SHIFTS SOUTHWARD WITH SECONDARY COLD ADVECTION PUSH. SUNDAY AND SUNDAY NIGHT SHOULD BE QUIET...ALTHOUGH ON THE CHILLY SIDE...AS FORECAST AREA BECOMES ANCHORED ON THE COOL SIDE OF THIS AFOREMENTIONED BOUNDARY. WITH ANTICYCLONE CENTERED TO THE NORTHWEST ON SUNDAY...NORTHEAST WINDS OFF SOUTHERN LAKE MICHIGAN WILL LIKELY KEEP LAKESHORE AREAS IN THE MID TO UPPER 30S...WHILE AREAS ACROSS THE FAR SOUTH REACH INTO THE LOWER 40S. SFC HIGH WILL BEGIN TO APPROACH THE AREA LATE SUNDAY NIGHT RESULTING IN DIMINISHING WINDS AND BETTER RADIATIONAL COOLING CONDITIONS WITH LOWS GENERALLY IN THE MID 20S EXPECTED. && .LONG TERM... MONDAY THROUGH SATURDAY. TUMULTUOUS PD W/ACTIVE WRLY FLW DVLPG ACRS THE CONUS. HWVR EVENTUAL BREAK TWD GREATER AMPLIFICATION IN LTR PDS YIELDS INCREASING UNCERTAINTY W/GENERALLY POOR CONTINUITY AND CONSISTENCY AMG MED RANGE GUIDANCE. TO START...ENERGETIC SW TROUGH ARRIVING ALG THE NRN CA COAST TO DIG ESE INTO THE MID MS VALLEY MON BFR PHASING TO SOME DEGREE W/ADDNL NRN STREAM ENERGY EJECTING EWD THROUGH SRN CANADA TUE AND SUBSEQUENTLY LIFTING NEWD THROUGH THE OH VALLEY TUE/WED. PRIOR LOW CHC POPS GENERALLY LEFT AS IS W/CLEAR LACK OF TEMPORAL DETAIL YET TO OFFER A HIGHER GRADED POP...ESP TUE NIGHT TIMED W/GREATER MED RANGE PLACEMENT CLUSTERING OF MID LVL TROUGH OVR OH. IN THE WAKE OF THIS SYS AND AHD OF STGR SECONDARY FOLLOWING NRN STREAM WAVE BREAKING EWD OUT OF AMPLIFYING EPAC TROUGH MID WEEK...BLDG THERMAL RIDGING XPCD THROUGH THE PLAINS/OH VALLEY. GUIDANCE TEMPS HAVE TRENDED WARMER MID PD AS XPCD YDA AND KEPT CLOSE W/PRIOR NUMBERS WED-FRI ESP GIVEN GREATER CONTINUITY OF ECMWF. HWVR LACK OF GREATER WRN TROUGHING AND DEEPER BACKED FLW YIELDS QUESTIONABLE LL MSTR RTN AHD OF FNTL SYS ASSOCD/W SECONDARY NRN STREAM WAVE AND STOOD PAT W/CONTD LOW CHC POP MENTION DY6. BEYOND THAT...MED RANGE SOLUTIONS DIVERGE CONSIDERABLY WRT TO GREATER OVERALL MID LVL HGT AMPLIFICATION ACRS THE CONUS...IN PARTICULAR ALG BOTH COASTS AND ESP SO OVR ERN CANADA. ECMWF/GFS BECOME OUT OF PHASE W/ONE ANOTHER ON PLACEMENT OF POTENTIAL MID LVL TROUGH DVLPMNT OUT EAST WHICH BREEDS SIG THERMAL DIFFS ACRS THE GREAT LAKES DY9-11. WHILE ITS ABOUT THE SEASON FOR BACKDOOR COLD FRONTS AND ERN CANADA MID LVL TROUGHING...WILL KEEP W/WARMEST GUIDANCE TEMPS THROUGH NXT WEEKEND GIVEN MAJORITY OF GEFS MEMBERS HOLDING MID LVL TROUGH DVLPMNT EWD OUT ACRS THE WRN ATL AND IN LIGHT OF POOR CONTINUITY SEEN IN OP GFS SOLUTIONS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...GALE WARNING UNTIL 10 PM EST THIS EVENING FOR LMZ043-046. && SHORT TERM...MARSILI LONG TERM...T AVIATION...LASHLEY
Hazardous weather outlook, Mar 12, 9:27 AM EST, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 927 AM EST SAT MAR 12 2011 OHZ001-002-004-131430- WILLIAMS-FULTON OH-DEFIANCE- INCLUDING THE CITIES OF...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD... DEFIANCE 927 AM EST SAT MAR 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT WEST WINDS GUSTING AS HIGH AS 40 MPH CAN BE EXPECTED THROUGH THE AFTERNOON. MINOR FLOODING WILL CONTINUE MAINLY ON THE TIFFIN RIVER NEAR STRYKER. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND FLOOD WARNINGS FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MINOR FLOODING WILL PERSIST ON THE TIFFIN RIVER INTO TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ005-015-016-024- 025-131430- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-HENRY-PAULDING-PUTNAM- VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...NAPOLEON... PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 927 AM EST SAT MAR 12 2011 /827 AM CST SAT MAR 12 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT WEST WINDS GUSTING AS HIGH AS 40 MPH CAN BE EXPECTED THROUGH THE AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-131430- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 927 AM EST SAT MAR 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT THROUGH SATURDAY EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SMALL CRAFT ADVISORIES MAY BE NEEDED LATE SATURDAY NIGHT INTO SUNDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
Nearby
Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.